Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 4, 2008, 12:04 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 12:04 AM MST (07:04 UTC)
- Expired
- Mar 4, 2008, 7:43 AM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 040704 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1204 AM MST TUE MAR 4 2008 IDZ017-021-041500- /O.NEW.KPIH.WI.Y.0006.080304T0704Z-080304T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1204 AM MST TUE MAR 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN THIS MORNING. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE BETWEEN BURLEY AND POCATELLO THROUGH 8 AM MST THIS MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 041443 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 743 AM MST TUE MAR 4 2008 IDZ017-021-041545- /O.CAN.KPIH.WI.Y.0006.000000T0000Z-080304T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 743 AM MST TUE MAR 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA THIS MORNING. HENCE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY WEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGHOUT THE DAY AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 7:46 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 7:46 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 746 PM MST MON MAR 3 2008 .UPDATE...SAT IMAGERY AND SFC OBS PLACE COLD FRONT ALONG OREGON/IDAHO BORDER. MAINLY MID-LEVEL CLOUD COVER AHEAD WITH SOME ISOLATED SHOWERS OVER HIGHER TERRAIN. HOWEVER...SFC OBS BEHIND FRONT INDICATING POCKETS OF HEAVY SNOW (KBKE). BELIEVE WINDS WILL CONTINUE TO POSE PROBLEM OVERNIGHT ESPECIALLY IN DOWNSLOPE REGIONS OF SNAKE PLAIN/SOUTHERN HIGHLANDS AHEAD OF FRONT. BEHIND FRONT WINDS LOOK TO APPROACH...BUT NOT MEET...ADVISORY CRITERIA. WILL BE A CLOSE CALL. WILL CONTINUE TO HOLD OFF ON HEADLINES FOR NOW. TEXT UPDATES FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 215 PM MST MON MAR 3 2008/ SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE IMAGERY SHOWING NEXT UPSTREAM PAC SYSTEM ADVANCING ON COAST WITH MODELS DRIVING IT SE INTO MONTANA OVERNIGHT WITH THE ACCOMPANYING PRECIPITATION SHIELD WORKING INTO THE CNTRL MOUNTAINS THIS EVENING AND THE REMAINDER OF THE FORECAST AREA AFTER MIDNIGHT. MODELS COMING IN SLIGHTLY MORE ROBUST THAN PREVIOUS RUNS SO HAVE BUMPED POPS UPWARD ACROSS THE REGION ADDING TIMING DETAIL MENTIONED ABOVE. BEST SNOWFALL TOTALS ARE EXPECTED ACROSS THE UPPER SNAKE HIGHLANDS LATE TONIGHT/TUESDAY WITH 3 TO 7 INCH STORM TOTAL BY THE END OF THE DAY. LESSER AMOUNTS IN THE CNTRL MOUNTAINS WHERE IMPACT IS A BIT MORE PROGRESSIVE WITH ONLY 2 TO 5 INCH TOTALS. SECOND ITEM OF INTEREST IS INCREASING WIND OVERNIGHT WITH FRONTAL PASSAGE AROUND OR SHORTLY AFTER MIDNIGHT. STATISTICAL GUIDANCE KEEPS WINDS BELOW ADVISORY CRITERIA AND THIS FITS MENTAL CLIMATOLOGY AS BULK OF WIND EVENTS OCCUR DURING DAYTIME HOURS WITH AID OF STRONG MIXING. THUS NO HIGHLIGHTS PLANNED FOR EITHER SNOW OR WIND. WAVE EXITS OFF TO THE SE BY TUESDAY AFTERNOON ALTHOUGH DIRTY(MOIST) NW FLOW REMAINS ACROSS REGION THROUGH WEDNESDAY BEFORE AMPLIFIED UPPER RIDGE ALONG COAST FINALLY EDGES INLAND FAR ENOUGH TO NUDGE STORM TRACK FURTHER EAST WEDNESDAY NIGHT/THURSDAY. THUS HAVE CONTINUED LOW END MENTION OF PRECIPITATION FAVORING ZONES BORDERING MONTANA/WYOMING THROUGH WEDNESDAY WITH A GRADUAL DRYING TREND THEREAFTER. AS FOR TEMPERATURES...GENERALLY FOLLOWING WARMER STATISTICAL GUIDANCE TONIGHT WITH INCREASING WINDS HOPEFULLY KEEPING THINGS MIXED (ACTUAL OVERNIGHT LOWS MAY OCCUR VERY EARLY THIS EVENING) THEN COOLER GUIDANCE THROUGH THE REMAINDER OF THE PERIOD UNDER DRY NW FLOW. HUSTON LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FLATTENING OF LONG WAVE RIDGE HOLDS OUT ANOTHER 24 HOURS COMPARED TO YESTERDAY IN THE GFS LONGWAVE PROG. DURING THE END OF THIS PERIOD WHEN THE AMPLITUDE IS LOWER THERE IS QUITE A BIT OF UNCERTAINTY IN TIMING OF SHORTWAVES THROUGH THE MEAN RIDGE. EVEN BY FRI AFTERNOON...THERE ARE DISCREPANCIES BETWEEN THE GFS AND ECMWF. GFS ENSEMBLE INDICATES THAT THE UPPER LEVEL RIDGE STAYS INTACT WHILE OPERATIONAL GFS APPEARS TO HAVE A SHARP SHORTWAVE OVER CENTRAL IDAHO ON SUN...SO IT APPEARS TO BE AN OUTLIER SOLUTION. WILL BIAS DRIER AND WARMER THAN GFS MOS GUIDANCE FOR THIS PERIOD. ECMWF ALSO DOES NOT HAVE THIS SHORTWAVE. BEYOND SUN THE ECMWF ALSO INDICATES THE FLATTER AND MORE PROGRESSIVE PATTERN. TIMING CONTINUES TO BE UNCERTAIN IN THIS PERIOD...SO HAVE USED 24 HOUR BLOCKS. RAISED POPS SOME TO REFLECT TREND BUT STILL BELOW GFSX MOS GUIDANCE MESSICK AVIATION...HIGH PRESSURE GIVING WAY TO A COLD FRONT LATE TONIGHT. EXPECT INCREASING CLOUDINESS BUT STAYING VFR CONDITIONS. BEST CHANCE FOR PRECIPITATION IS AT THE NORTHERN AIRDROMES KIDA AND KSUN. HOWEVER...THE FRONT EVEN AT THIS TIME DOES NOT APPEAR TO BE GENERATING MUCH PRECIPITATION AND DO NOT EXPECT MUCH THIS FAR SOUTH. THE ONE THING THE TROUGH WILL BRING IS SOME WIND LATE TONIGHT THROUGH THE EARLY AFTERNOON ON TUE. FRONT COMES THROUGH DURING THE MIDDLE OF THE NIGHT AND CONTINUES WITH MODERATE WIND INTO TUE AFTERNOON. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 3, 5:42 AM MST, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 542 AM MST MON MAR 3 2008 IDZ017>025-031-032-041245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 542 AM MST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER TROUGH AND COLD FRONT WILL MOVE THROUGH THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ON TUESDAY BRINGING LIGHT SNOW THROUGH TUESDAY NIGHT. NO SIGNIFICANT WEATHER IS FORECAST FOR WEDNESDAY THROUGH FRIDAY AS A HIGH PRESSURE RIDGE WILL SETTLE OVER SOUTHEAST IDAHO. NEXT WEATHER SYSTEMS ARE EXPECTED TO ARRIVE OVER THE WEEKEND WITH A MIX OF VALLEY RAIN AND MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.